did you have no idea what you were signing up for when you decided to start treatment?
yes a year of flu!! plus other nasty buisness..
i do #32 of pegintron this eve
down to 159# from 189#
and yes just a few good days out of many many not so good..
hangin there and drink more fluids
I KNOW I WAS A WALKING SIDE EFFECT FOR 46 WEEKS...
THEY R VERY REAL..
Enjoy the good days when you get one. I had sides all through tx, but it was worth it, so hang in and take one day at a time. Lots of water and fluids. Best to you
When I started I had more good days than bad but now after 34 weeks the bad ones outnumber the good; nothing really severe, just lethargic and feeling rotten.
I remember about 3 good days in the last 26 weeks, the rest have varied; some really, really, really crappy, some just moderately crappy. Waaaaaaaaaaaaah!!!!! :-)
If you haven't adapted well by now... looks like you are stuck with the sides. Don't worry, it gets a little worse after 6 months, just for variety!
Oh great, now I got a little more variety to look forward to???? I'm just starting to get used to the first 6 months side effect soup, now they wanta add more? BTW, that was me whining, not trying to make fun of anyone. Here, I'll whine some more;WAAAAAH, WAAAAAAAAHHH, WAAAAAAAAAAAAAAAHHHHH!!!!!
Teetotaler, yet still enjoying a fine whine!
I,m week eleven peg/intron combo and it sounds like you may be ahead of me on # of good days. You could'nt be LESS alone!
I am starting tonight (pegasys) and this doesnt' sound good. Everyone seems to be saying "drink, drink, drink" thanks for the advise!! i'll take it. Regmel, hang in there!!
jeez - what's up with you guys today - I stop by for the usual dose of info and encouragement and it sounds like a blooming nursery in here - wah, wah, wah! Where's our tireless cheerleading contingent? Kennedge, revenire, just a little behind you guys (17 shots to go as of last night). Hell, I think randomly varying sides are one of the plusses of tx - who'd want to be stuck with the same boring problems for a year. It all seems like a big hide and seek game : half your brain is busy coming up with new miseries and the other half is busily figuring out new ways of coping..
sORRY, BUT IT FELT PRETTY GOOD, HAHAHA
Yes go to the Pegasys.com site and read the stuff there, it is helpful too. Pegasys by Roche is spose to be milder on the side effects than the PegIntron by Scherling Plough (sp?) The first month was the worst for me, had headaches, dizziness, aches/pains etc but thank God they have eased up a lot! I drink about a gallon & 1/2 to 2 gallons of water daily. Very good for flushing out your system and eases the side effects they say! I am always thirsty it seems so it is easy for me to consume that much. Need to invest in extra toilet paper however! Did you get a video with your Pegasys kit? They may send you one if your doctor didnt give you one. Really cool to have, has a diary, pill box, sharps container (wasted syringes) for you, and buncha other stuff. The video shows how to give the shot. Do you have any other questions? Much luck!! Augs/OHC67
Someone posted a question about nosebleeds on tx. It's a common side effect, due to drier/thinner skin on tx. Try using Vitamin E oil. Apply it gently with a Q-Tip; don't poke or scrape in your nose. Vitamin E oil can be used on tender skin and membranes, such as the nose; it's also safe in your mouth. It can help on your eyelids, corner of mouth, lips, tongue, or any other dry/cracking places. It helps soothe and heal small chafed areas. It's available in health food stores in a 1 oz bottle; it's pricey, but it lasts forever. You can pop a Vitamin E gelcap to try this out before you make the investment.
For nosebleed, in particular, letting your bedroom have a bit more humidity can make a difference; this can help your eyes, too. In the winter season, when your house air is dried by the heating system (especially forced hot air heating), keeping the humidity up is particularly helpful. Some will need a vaporizer in the bedroom. Note, there is a nice range of humidity between
the furniture cracking and your nose bleeding (too dry) and the walls sweating and getting moldy (too damp).
For the dry eyes, try artificial tears. There are lots of brands in drug stores. I use Tears Free Naturale because it is the most economical of the preservative free types; I am sensitive to the preservatives in the other types. The preservative free types come in small vials, but this is the only brand I know where the vials are reclosable and can be used for several doses over a day.
For the dry skin, after bath or shower don't rub yourself dry; just dab. Open the bathroom door a bit... and immediately slather yourself with a nice moisturizing lotion. Stay away from the highly scented lotions; Aveeno, Eucerin, Lubriderm are some good ones.
BTW, Cetaphyl Lotion or generic equivalent is excellent for cleansing and softening cracked or dry skin, including your face, even around the eyes.
Experience is the best teacher...
...uh...now, what was the question???
When I waaaahs on pegintron the sides were horrible.Slept 12-16 hours a days for first 3 months. Then they gradually got better. Now that I am on pegasys(9th week Sunday),The sides started out pretty mild and are getting progressivly worse. Can't seem to win with this stuff. The worse side effect this time is the soreness in my bones and back and shoulder stiffness, not to mention the headaches and brain fog. Good Luck hopefully your sides won't be so bad. Have a good weekend everyone. Kim
I'm doing shot #12(pegasys) in about 1/2 an hour (waiting for the xanax to kick in),it helps calm the nerves, I felt like death for the first 5 weeks, had to miss 6 weeks of work, I couldn't even unload the dishwasher the first 5 weeks, bed - couch - bed - couch and that was it. Starting at the 6th week, I started feeling better, went back to work (outside in very hot conditions), and now at #12th week still feeling great, hardly any sides to speak of, not even the day after my shot. I come home in the evenings and work outside around the house for a couple of hours- don't ask me why, I just hope it continues. Like everyone says on here, tx hits everyone different, hope you start feeling better and good luck, you and I are running neck to neck - hang in there -- HD
I have three weeks to go of 48 and the past month or so has been a bit easier. The only "new" side effect I have lately is that my skin is finally getting so thin I may no longer need to be cut to bleed right through! Oh, yeah, I am now addicted to jelly beans officially.
first, I need to give a hand to all that are working and on tx. There is no way I could hold a job right now. I got laid off just before I stared tx so I'm lucky that way in a sense. Broke, but that's the trade off. Went to the doc today. I got antibiotics for my coughing/cold, sleeping pills (restoril,was told not to take tylenol pm anymore), need to switch to ibuprophen, lots of nexium samples and I got to take my 12week pcr. Now if they don't lose that, I'll have results oct 3. I no longer feel alone. I got all you guys. Thanks for all your responses. Regina
So glad to hear you ONLY have 3 shots to go :) I did my 5th last night. Always enjoy your posts. Did you clear at 12 weeks?
My doc said Wed.I am in the top 10% that responds very good to treatment. I will keep my fingers crossed. So far just fatigue and a lot of brain farts. Would like to see a picture when you cross the finish line.
Yes, I cleared at 12 and have stayed that way in tests at 24 and 36 weeks. My liver enzymes normalized at 2 weeks, but by 4 weeks my white cell count tanked. By the time I got scheduled for Neupogen I was anemic, too. So I've been on Neup and Procrit most of tx. I think I am starting to leak ;-)
I'm getting so excited for you being so close to the end! Glad to hear the sides are not hitting you too hard at the end. You are definitely on a fast roll towards the finish line! Been reading your posts for a year now and can't wait to hear how wonderful you are feeling very soon!
All my best,